Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Okay. i need sum help here. My friend's friend recommended me to use minocin as it cleared him up totally. But i was just worried bout it. is it the same as accutance?? bcos i dnt want to use acutane at all cos the side effects r so bad. who here as use minocin?? and wot r the side effects? im hoping it will clear up my bacne as well.

Share this post


Link to post
Share on other sites

I'm taking minocin right now. I've been on it for about a month. It has worked great, but I still get the occasional cyst which is frustrating.

At first I had a bit of nausea, but that went away. Then I started experiencing stomach pain in the afternoon from gas. I thought it was because the good bacteria in my intestines had been killed so I started taking a probiotic on the weekend Everything's fine now. You should probably do the same, just in case.

Share this post


Link to post
Share on other sites

okay. probotic, wots that?? where do i get it from?? u had ne other side effects?? cos like on accutane, i heard u get WELL dry lips, joint pains and all other worst effects. do u have to get the doctor to prescribe minocin for u or can u get it over the counter?? and wots the dosage like? thanx

Share this post


Link to post
Share on other sites

You can get probiotics at a drug store. It's a lot cheaper than a health food store. They're a supplement that contains friendly bacteria.

Yeah, minocycline is a prescription. I'm taking 50mg once a day. I thought this was low compared to what everyone else is taking, but it's working. I haven't had any other side effects than what I mentioned.

Share this post


Link to post
Share on other sites

minocycline (or minocin) is an antibiotic. it works by killing the p. acne bacteria. accutane is a vitamin a derrivitive...i think it works by reducing the number of layers of skin on your face...they are totally different.

Share this post


Link to post
Share on other sites

Hi-

I have been on both Minocin and Accutane. Minocine is much milder than accutane. I had no side effects with min. I was on it for a couple of years, but had to stop because I am trying to get pregnant. Go for it- it will probably help. I was also in Tetracycline and it sucked!!!

Good luck!

Share this post


Link to post
Share on other sites

thanx guys. i will try minocin. Just hope it all works. im more concerned bout my bacne at the moment. im going america next easter, and if i dnt clear up, i wnt b able to go on the beach and swim n stuff. really really hope it helps. cry.gif

Share this post


Link to post
Share on other sites

my acne was mainly hormonal so when i stopped taking my bc pill it started clearing up...but once i started taking the mino it cleared in about a week. i'm also on the regimen so i stopped taking the mino and the reg. has kept me clear. (i do have mild acne even when i'm not on bc pills)

my advice for you is to go on the regimen so that when the minocin eventually stops working (and it will) you have a back up.

Share this post


Link to post
Share on other sites

agentcooper, im not entirely sure wot ur trying to say in ur reply. Wots BC pills?

i'm also on the regimen so i stopped taking the mino and the reg.

Share this post


Link to post
Share on other sites

bc pills=birth control pills

i abreviated regimen to reg.. so what that sentence should say is "i'm also on the regimen, so i stopped taking the mino and the regimen has kept me clear."

yes, i mean dan's regimen.

the minocin may work for years but eventually the p. acne bacteria grows a resistance to antibiotics.

Share this post


Link to post
Share on other sites

minocin or minocycline is a member of a class of antibiotics called tetracyclines. It is in no way related to accutane. Accutane is a vitamin A analog that works by shinking the size of your oil glands. Minocin has certain side effects that are as dangerous as Accutane. For example, increased intercranial pressure, visual changes, mood changes, headaches, nausea, back pain, etc. I was on this medicine for two years and experienced all those things. However, it does work in that it can be used in combination with topicals to clear your acne. Additionally, most derms require a course of tetracyclines in combination with a topical Ret A before moving to Accutane. In any case, if your derm prescibes this Rx. you should take it only as directed and follow up every 2-3 months.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×